Share this:
variant
@variant

Posts: 1
Joined: Dec 20, 2016

Dizziness / Lightheadedness.

Posted by @variant, Dec 19, 2016

Note: I have an appointment scheduled w/ my general practice doctor a week from now…

So, am a 38 y/o male, about 6′ 190lbs. Vegetarian my whole life (lacto ovo) and exercise 1-3 times a week on average — usually something cardio-ish like the elliptical, jogging or rowing machine for 30-45 minutes. I don’t know my body fat %, but could stand to lose 10lbs or so. I work in IT so am at a computer screen most of the day. I sleep through the night but rarely feel rested in the morning.

Anyway, two or three months back I started feeling a bit lightheaded. Just a sense of disorientation when I walked around kind of like a mild head rush. I chalked it mostly up to fatigue and it kind of came and went.

The last couple of weeks I feel like it’s worsened to the point that I began to think it may actually be something I need to look into.

Observations:
– Resting heart rate – 69bpm. Perhaps this is a bit on the high side?
– Not sure on my current BP unfortunately.
– I don’t faint or anything, noor have I had any disruption to my vision.
– No weakness in limbs that I can perceive. I’ve had knee surgery in the past (ACL) and have always had a bit of numbness and tingling from time to time in that leg, so I can’t say that anything noticeably different is happening there.
– I can’t be certain if I’m imagining it or not, but it seems I’ve noticed my face feeling a little rubbery. Given my hypersensitivity to any possible symptom at this point I’m not sure if this one is real or not….
– I’ve still been able to exercise w/out issue. If I close my eyes I don’t notice the dizzy/lightheaded sensation.
– I have had chest pains off and on for many years (since in my early 20’s), but it’s inconsistent and have been told probably just something related to chest wall or using weights. Have never been formally checked for anything.
– I sleep through the entire night (6-7 hours) without issue and don’t snore, but again rarely wake up feeling rested.

Anyway, obviously worried could be something heart related or ITA (though to my knowledge my family doesn’t really have a history of this), but figure more likely to be diet related or something else. Symptoms kind of matched anemia, so I’ve started taking an iron supplement along w/ Vitamin C and B12 a couple of times a day. I think it can take a week or so to see any difference.

I may call my doc up tomorrow and see if they can somehow fit me in sooner. Not sure how worried I should be.

Anyway, will follow up.

REPLY

Hi, @variant. Welcome to Mayo Connect. I’ll go first, and others will have good things to add and help paint the outline of the broad picture that will be displayed if your doctor performs a full and complete physical next week. My immediate thoughts:

— Your heart rate is not particularly high, but that’s uncertain without knowing your ordinary heart rate over time. For example, my heart rate used to hang around 50 bpm until I encountered Atrial Fibrillation; it’s now around 69 bpm, but I have few symptoms that I can detect as a result.
— Your blood pressure needs to be measured and checked regularly — once a week at least, and not at the supermarket — until your lightheadedness ends or is diagnosed. If professional measurement shows it high regularly, a $60 home blood pressure meter is a good idea.
— Your comprehensive examination will explore arterial blood flow to your head through the carotid arteries in your neck. Insist on this.
— You should undergo a complete laboratory panel promptly, since you added supplements for iron, Vitamin C, and B12 — all of which can cause problems if taken in excess. Kidney, liver, thyroid, and parathyroid functions also need laboratory exams, as does complete blood count (CBC) and cholesterol.

I’m confident the results will replace your suspicions with solid information, and you’ll sleep better as a result.

I think you need to stop taking vitamin B12,sometimes people can develop hypersensitivity to this vitamin especially quite common with the injectable type you have mentioned tingling and numbness in your leg which should not have been there if the cause was a vitamin B12 deficiency sad you are taking it you need to get an appointment with your physician asap

Please login or register to post a reply.